Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 15, 2000, 6:59 PM CDT for Comanche County, Oklahoma. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2000, 6:59 PM CDT (23:59 UTC)
- Expired
- Apr 15, 2000, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:39 PM CDT | Thunderstorm Wind 50 M | Lawton, OK | Wind was measured on the west side of Lawton. |
| Apr 15, 8:10 PM CDT | Hail 0.75 | Lawton, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 15, 5:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 12.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015
WUUS54 KOUN 160001
SVROKC
OKC031-160100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT SAT APR 15 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 800 PM CDT
* AT 659 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS IN SOUTHERN KIOWA AND NORTHERN TILLMAN COUNTY...
MOVING EAST NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE CACHE...ELGIN...FORT SILL...
INDIAHOMA...LAWTON...MEDICINE PARK AND MEERS
HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3481 9882 3452 9884 3452 9833 3484 9825
3485 9873
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:59 PM CDT, 4 hours earlier.
Area forecast discussion, Apr 15, 2:59 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 259 PM CDT SAT APR 15 2000 SEVERE WEATHER STILL APPEARS LIKELY ACROSS SOUTHERN PARTS OF THE FORECAST AREA LATE THIS AFTERNOON/OVERNIGHT AND WILL EMPHASIZE THIS IN THE ZONES. LOW LEVEL MOISTURE HAS DEEPENED OVER MOST OF THE AREA...BUT CLOUDS HAVE BEEN STUBBORN TO DISSIPATE. HOWEVER ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SKIES ARE CLEARING WITH TEMPERATURES IN THE 70S. SOUTHWEST OKLAHOMA/WESTERN NORTH TEXAS WILL ALSO BE UNDER THE LEFT EXIT REGION OF UPPER LEVEL JET BY 00Z...AND ASSUMING ENOUGH LIFT WILL BE PRESENT TO OVERCOME CAP...STORMS WILL GO. INITIALLY EXPECT SUPERCELLS NEAR THE DRYLINE BUT AS DRYLINE SURGES EASTWARD BEHIND A 30-40 KNOT SOUTHWEST TO WEST WIND BETWEEN 850-700 MB SQUALL LINE SHOULD FORM WITH THREAT EVOLVING INTO A STRAIGHT-LINE WIND EVENT WITH MARGINALLY SEVERE HAIL. AS OF 18Z...STRONG COLD FRONT WAS LOCATED ACROSS NORTHWEST OKLAHOMA WHICH IS WELL AHEAD OF TIMING FROM MODEL GUIDANCE. RECENT DIAGNOSTIC TRENDS AND PROGS OF MOTION OF UPPER LEVEL TROUGH OVER THE CENTRAL ROCKIES SUGGESTS THIS FRONT WILL CONTINUE MOVING SOUTHWARD TONIGHT AS UPPER LEVEL TROUGH SHIFTS INTO EASTERN OKLAHOMA BY 12Z. AIRMASS BEHIND FRONT CONSISTS OF TEMPERATURES IN THE 30S ACROSS WESTERN KANSAS AND NORTHERN PARTS OF THE TEXAS/OKLAHOMA PANHANDLE. RECENT ANALYSES CONFIRM THAT MODELS HAVE A POOR HANDLE ON THIS FEATURE. THUS WILL RELY HEAVILY ON ANALYSIS THIS AFTERNOON TO PROJECT HIGHS ON SUNDAY...BUT I SUSPECT MOST OF WESTERN AND CENTRAL OKLAHOMA WILL WARM ONLY INTO THE 40S. DEWPOINT DEPRESSIONS WILL BE LOW SUNDAY AND WITH THE GROUND LIKELY REMAINING MOIST...DENSE FOG WILL BECOME A CONCERN FOR SUNDAY NIGHT AS SURFACE HIGH DRIFTS OVER THE FORECAST AREA ALLOWING SKIES TO CLEAR AND WINDS TO DIMINISH. UPPER LEVEL RIDGE WILL INFLUENCE THE WEATHER MONDAY AND TUESDAY BEFORE ANOTHER COLD FRONT AFFECTS THE AREA WEDNESDAY. STILL SOME UNCERTAINTY REGARDING DETAILS WITH MODELS SHOWING VARIOUS SPEEDS AND INTENSITY. LAST NIGHTS MRF/YESTERDAYS ECMWF SUGGESTS CONVECTION MAY FORM OVER SOUTHEAST OKLAHOMA THURSDAY WHILE RECENT NOGAPS/CANADIAN IS MUCH FASTER...MOVING THIS SYSTEM INTO THE MISSISSIPPI VALLEY BY THURSDAY MORNING. WILL FOLLOW A MORE PROGRESSIVE SOLUTION WHICH IS CONSISTENT WITH PMDEPD FROM FRIDAY AFTERNOON. OKC 40 46 38 69 / 100 0 0 0 HBR 39 46 38 74 / 60 0 0 0 SPS 41 52 41 75 / 70 0 0 0 GAG 34 41 35 74 / 100 0 0 0 PNC 38 42 38 69 / 100 0 0 0 DUA 55 55 38 69 / 80 30 0 0 .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Apr 15, 6:08 PM CDT, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT SAT APR 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 2 E ACME TX .75 INCH HAIL
04/15/00 HARDEMAN HAM REPORT
AHLocal storm report, Apr 15, 6:18 PM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT SAT APR 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 6 NNE HAMMON OK .75 INCH HAIL
04/15/00 CUSTER SPOTTER REPORT
0550 PM 4 SE LEEDEY OK .75 INCH HAIL
04/15/00 DEWEY PUBLIC REPORT
JSLocal storm report, Apr 15, 6:30 PM CDT, 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT SAT APR 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM DUKE OK .88 INCH HAIL
04/15/00 JACKSON HAM REPORT
0618 PM ALTUS OK 1.00 INCH HAIL
04/15/00 JACKSON PUBLIC
0612 PM BLAIR OK .75 INCH HAIL
04/15/00 JACKSON HAM REPORT
0624 PM ALTUS OK 1.25 INCH HAIL
04/15/00 JACKSON HAM REPORT
0626 PM ALTUS OK 2.00 INCH HAIL
04/15/00 JACKSON HAM REPORT
AHLocal storm report, Apr 15, 6:36 PM CDT, 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
636 PM CDT SAT APR 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 4 S CROWELL TX 2.75 INCH HAIL
04/15/00 FOARD SPOTTER REPORT
NUMEROUS GOLFBALL SIZE
HAIL FEW BASEBALL SIZE
JSLocal storm report, Apr 15, 6:39 PM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT SAT APR 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0626 PM ALTUS OK 2.00 INCH HAIL
04/15/00 JACKSON HAM REPORT
0558 PM 2 E MANGUM OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0558 PM 2 S GRANITE OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0601 PM 1 W GRANITE OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0613 PM 2 E GRANITE OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0625 PM LONEWOLF OK 0.88 INCH HAIL
04/15/00 KIOWA HAM REPORT
JSLocal storm report, Apr 15, 6:39 PM CDT, 20 minutes before
LOCAL STORM REPORT...CORRECTED FOR HAIL SIZE
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT SAT APR 15 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0626 PM ALTUS OK 2.75 INCH HAIL
04/15/00 JACKSON HAM REPORT
0558 PM 2 E MANGUM OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0558 PM 2 S GRANITE OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0601 PM 1 W GRANITE OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0613 PM 2 E GRANITE OK 1.00 INCH HAIL
04/15/00 GREER HAM REPORT
0625 PM LONEWOLF OK ] 0.88 INCH HAIL
04/15/00 KIOWA HAM REPORT
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 62 min |
| Apr 15, 4:39 PM CDT | Tornado Warning | OUN | Roger Mills | 36 min |
| Apr 15, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 46 min |
| Apr 15, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 57 min |
| Apr 15, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 48 min |
| Apr 15, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 60 min |
| Apr 15, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 52 min |
| Apr 15, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 50 min |
| Apr 15, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 51 min |
| Apr 15, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 63 min |
| Apr 15, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 66 min |
| Apr 15, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Major | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.